Approximately Einstein ACH metrics, volume renormalization, and an invariant for contact manifolds
Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 1, pp. 63-91.

To any smooth compact manifold M endowed with a contact structure H and partially integrable almost CR structure J, we prove the existence and uniqueness, modulo high-order error terms and diffeomorphism action, of an approximately Einstein ACH (asymptotically complex hyperbolic) metric g on M×(-1,0). We consider the asymptotic expansion, in powers of a special defining function, of the volume of M×(-1,0) with respect to g and prove that the log term coefficient is independent of J (and any choice of contact form θ), i.e., is an invariant of the contact structure H. The approximately Einstein ACH metric g is a generalisation of, and exhibits similar asymptotic boundary behaviour to, Fefferman’s approximately Einstein complete Kähler metric g + on strictly pseudoconvex domains. The present work demonstrates that the CR-invariant log term coefficient in the asymptotic volume expansion of g + is in fact a contact invariant. We discuss some implications this may have for CR Q-curvature. The formal power series method of finding g is obstructed at finite order. We show that part of this obstruction is given as a one-form on H * . This is a new result peculiar to the partially integrable setting.

Pour toute variété lisse compacte M munie d’une structure de contact H et d’une structure presque CR partiellement intégrable J, nous démontrons l’existence et l’unicité, à des termes d’erreur de degré supérieur et action de difféomorphisme près, d’une métrique presque d’Einstein ACH (asymptotiquement complexe hyperbolique) g sur M×(-1,0). Nous considérons le développement asymptotique, en des puissances d’une fonction définissante spéciale, du volume de M×(-1,0) par rapport à g. Nous démontrons que le coefficient du terme logarithmique est indépendant de J (et du choix de la forme de contact θ) ; par conséquent, c’est un invariant de la structure de contact H. La métrique presque d’Einstein ACH g est une généralisation de la métrique presque d’Einstein kählérienne complète g + de Fefferman sur les domaines strictement pseudo-convexes. Elle a également un comportement asymptotique similaire au bord. Le présent travail démontre que le coefficient du terme logarithmique CR-invariant dans le développement asymptotique du volume de g + est, en fait, un invariant de contact. Nous traitons également quelques implications possibles pour la Q-courbure CR. La méthode de trouver g par le biais de séries formelles comporte une obstruction d’ordre fini. Nous démontrons que cette obstruction est partiellement donnée par une 1-forme sur H * . Ceci est un résultat nouveau particulier au contexte partiellement intégrable.

DOI: 10.24033/bsmf.2569
Classification: 53D10,  53B05,  53C25
Keywords: ACH metric, approximately Einstein metric, volume renormalization, contact manifold, almost CR structure, CR Q-curvature, CR obstruction tensor
@article{BSMF_2009__137_1_63_0,
     author = {Seshadri, Neil},
     title = {Approximately {Einstein} {ACH} metrics, volume renormalization, and an invariant for contact manifolds},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {63--91},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {137},
     number = {1},
     year = {2009},
     doi = {10.24033/bsmf.2569},
     zbl = {1176.53078},
     mrnumber = {2496701},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/bsmf.2569/}
}
TY  - JOUR
AU  - Seshadri, Neil
TI  - Approximately Einstein ACH metrics, volume renormalization, and an invariant for contact manifolds
JO  - Bulletin de la Société Mathématique de France
PY  - 2009
DA  - 2009///
SP  - 63
EP  - 91
VL  - 137
IS  - 1
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/bsmf.2569/
UR  - https://zbmath.org/?q=an%3A1176.53078
UR  - https://www.ams.org/mathscinet-getitem?mr=2496701
UR  - https://doi.org/10.24033/bsmf.2569
DO  - 10.24033/bsmf.2569
LA  - en
ID  - BSMF_2009__137_1_63_0
ER  - 
%0 Journal Article
%A Seshadri, Neil
%T Approximately Einstein ACH metrics, volume renormalization, and an invariant for contact manifolds
%J Bulletin de la Société Mathématique de France
%D 2009
%P 63-91
%V 137
%N 1
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2569
%R 10.24033/bsmf.2569
%G en
%F BSMF_2009__137_1_63_0
Seshadri, Neil. Approximately Einstein ACH metrics, volume renormalization, and an invariant for contact manifolds. Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 1, pp. 63-91. doi : 10.24033/bsmf.2569. http://www.numdam.org/articles/10.24033/bsmf.2569/

[1] A. L. Besse - Einstein Manifolds, Ergeb. Math. Grenzgeb., vol. 10, Springer, 1987. | MR | Zbl

[2] O. Biquard - Métriques d'Einstein Asymptotiquement Symétriques, Astérisque, vol. 265, Soc. Math. France, 2000. | Zbl

[3] O. Biquard & M. Herzlich - « A Burns-Epstein invariant for ACHE 4-manifolds », Duke Math. J. 126 (2005), p. 53-100. | MR | Zbl

[4] O. Biquard, M. Herzlich & M. Rumin - « Diabatic limit, eta invariants and Cauchy-Riemann manifolds of dimension 3 », Ann. Sci. Ecole Norm. Sup. 40 (2007), p. 589-631. | MR | Zbl

[5] O. Biquard & Y. Rollin - « Wormholes in ACH Einstein manifolds », preprint, arXiv:math.DG/0609558. To appear in Trans. Amer. Math. Soc.. | MR | Zbl

[6] D. E. Blair & S. Dragomir - « Pseudohermitian geometry on contact Riemannian manifolds », Rend. Mat. Ser. VII 22 (2002), p. 275-341. | MR | Zbl

[7] L. Boutet De Monvel - « Logarithmic trace of Toeplitz projectors », Math. Res. Lett. 12 (2005), p. 401-412. | MR | Zbl

[8] -, « Vanishing of the logarithmic trace of generalized Szëgo projectors », in Algebraic Analysis of Differential Equations: In Honor of Prof. Takahiro Kawai on the Occasion of His Sixtieth Birthday (T. Aoki, Y. Takei, N. Tose & H. Majima, éds.), Springer, 2007, preprint arXiv:math.AP/0604166. | MR

[9] C. L. Epstein, R. B. Melrose & G. A. Mendoza - « Resolvent of the Laplacian on strictly pseudoconvex domains », Acta Math. 167 (1991), p. 1-106. | MR | Zbl

[10] M. Falcitelli, A. Farinola & S. Salamon - « Almost-Hermitian geometry », Diff. Geom. Appl. 4 (1994), p. 259-282. | MR | Zbl

[11] C. Fefferman - « Monge-Ampére equations, the Bergman kernel, and the geometry of pseudoconvex domains », Ann. of Math. 103 (1976), p. 395-416, correction: 104 (1976), 393-394. | MR | Zbl

[12] C. Fefferman & C. R. Graham - « Q-curvature and Poincaré metrics », Math. Res. Lett. 9 (2002), p. 139-151. | MR | Zbl

[13] -, « The ambient metric », preprint, arXiv:0710.0919.

[14] C. Fefferman & K. Hirachi - « Ambient metric construction of Q-curvature in conformal and CR geometries », Math. Res. Lett. 10 (2003), p. 819-831. | MR | Zbl

[15] P. Gauduchon - « Hermitian connections and Dirac operators », Boll. Un. Mat. Ital. B (7), suppl. fasc. 2, 11 (1997), p. 257-288. | MR | Zbl

[16] P. B. Gilkey - « Local invariants of an embedded Riemannian manifold », Ann. of Math. 102 (1975), p. 187-203. | MR | Zbl

[17] A. R. Gover & L. J. Peterson - « The ambient obstruction tensor and the conformal deformation complex », Pacific J. Math. 226 (2006), p. 309-351. | MR | Zbl

[18] C. R. Graham - « Higher asymptotics of the complex Monge-Ampére equation », Compos. Math. 64 (1987), p. 133-155. | Numdam | MR | Zbl

[19] -, « Volume and area renormalizations for conformally compact Einstein metrics », Rend. Circ. Mat. Palermo (2) Suppl. 63 (2000), p. 31-42. | MR | Zbl

[20] C. R. Graham & K. Hirachi - « The ambient obstruction tensor and Q-curvature », in AdS/CFT correspondence: Einstein metrics and their conformal boundaries, IRMA Lect. Math. Theor. Phys., vol. 8, Eur. Math. Soc., 2005, p. 59-71. | MR | Zbl

[21] A. Gray - « Some global proerties of contact structures », Ann. of Math. 69 (1959), p. 421-450. | MR | Zbl

[22] C. Guillarmou & A. Sá Barreto - « Scattering and inverse scattering on ACH manifolds », J. reine angew Math. 622 (2008), p. 1-55. | MR | Zbl

[23] M. Herzlich - « A remark on renormalized volume and Euler characteristic for ACHE 4-manifolds », Diff. Geom. Appl. 25 (2007), p. 78-91. | MR | Zbl

[24] J. Lee & R. B. Melrose - « Boundary behaviour of the complex Monge-Ampére equation », Acta Math. 148 (1982), p. 159-192. | MR | Zbl

[25] L. I. Nicolaescu - « Geometric connections and geometric Dirac operators on contact manifolds », Diff. Geom. Appl. 22 (2005), p. 355-378. | MR | Zbl

[26] R. Ponge - « Noncommutative residue invariants for CR and contact manifolds », J. reine angew Math. 614 (2008), p. 117-151. | MR | Zbl

[27] J. C. Roth - « Perturbations of Kähler-Einstein metrics »,, PhD thesis, University of Washington, 1999.

[28] M. Rumin & N. Seshadri - « Analytic torsions on contact manifolds », preprint, arXiv:0802.0123. | Numdam | MR | Zbl

[29] N. Seshadri - « Volume renormalization for complete Einstein-Kähler metrics », Diff. Geom. Appl. 25 (2007), p. 356-379. | MR | Zbl

[30] -, « Kanbi Einstein-Kähler keiryo ¯ no taiseki kurikomi (Volume renormalisation for complete Einstein-Kähler metrics) »,, Masters thesis, University of Tokyo, 2005.

[31] N. Tanaka - A Differential Study on Strongly Pseudo-convex Manifolds, Lectures in Mathematics, vol. 9, Department of Mathematics, Kyoto University, Kinokuniya Book-Store Co., Ltd., 1975. | MR | Zbl

[32] S. Tanno - « Variational problems on contact Riemannian manifolds », Trans. Amer. Math. Soc. 314 (1989), p. 349-379. | MR | Zbl

[33] S. M. Webster - « Pseudo-hermitian structures on a real hypersurface », J. Differential Geom. 13 (1978), p. 25-41. | MR | Zbl

Cited by Sources: